I have been doing well on 225 - 250mcg of the Actavis levothyroxine. Despite this, my GP 'believes' this dose is too high, so altered my prescription to only 50mcg!!
So I bought some levothyroxine online, it's Eltroxin by the Aspen Group, New Zealand. My first identical dose of 250mcg on Thursday night caused increased heart rate, and 'movement of catarrh.' So the following night (last night, Friday), I reduced the dose to 150mcg - I had the same increased heart rate, and have a mild headache today with catarrh now developing into an earache (and I haven't had so much as a cold in over 15 years)!
Has anyone else experienced this after switching to Aspen Eltroxin from Actavis? It's hard to believe I'm suddenly feeling over-medicated. Is the dose more 'potent' or is it the excipients etc? Any ideas?
I took a look at the ingredients:
ACTAVIS INGREDIENTS: Lactose, Magnesium stearate, Maize starch, Pregelatinised maize starch, Stearic acid.
ASPEN ELTROXIN INGREDIENTS: Microcrystalline cellulose, Pregelatinised maize starch, Talc, Colloidal anhydrous silica, Magnesium stearate.
MERCURY PHARMA INGREDIENTS (just for comparison): Sodium citrate, Lactose, Maize starch, Acacia powder, Magnesium stearate.